Thunderstorm Wind, La Salle
- When
- June 21, 5:50 PM CST to 5:55 PM CST
- Where
- La Salle County, 1.89 mi NW of Peru
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 41.352, -89.152
A powerful line of severe thunderstorms moved northeast across northern Illinois during the evening hours of June 21st producing damaging winds and widespread wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
A powerful line of severe thunderstorms moved northeast across northern Illinois during the evening hours of June 21st producing damaging winds and widespread wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 21, 4:15 PM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 515 PM CDT TUE JUN 21 2011 .MESOSCALE DISCUSSION... 515 PM CDT... CLOSELY WATCHING MINI-SUPERCELL OVER BOONE COUNTY. ROTATION ON RADAR THUS FAR HAS BEEN MAINLY CONFINED TO MID LEVELS...HOWEVER ENVIRONMENTAL CONDITIONS NOT UNFAVORABLE FOR TIGHTENING OF THE MESOCYCLONE AND EVEN A TORNADO. CORE OF THE UPDRAFT FAIRLY LOW SO HAIL THREAT AT THIS POINT IS STILL LOW SO NOT PLANNING AN AVR AT THIS TIME. VERY LOW LCL HEIGHTS AND MODERATE LOW LEVEL SHEAR DOES RAISE SOME CONCERN FOR STORM TO BECOME TORNADIC BEFORE CROSSING INTO WISCONSIN AND WILL CONTINUE TO CLOSELY MONITOR FOR ANY SIGNS OF INTENSIFICATION. IZZI 404 PM CDT... CLUSTER OF ELEVATED THUNDERSTORMS THAT MOVED ACROSS NORTHERN ILLINOIS EARLIER FINALLY DID BECOME ROOTED IN THE BOUNDARY LAYER AND BECAME SEVERE...BUT WAITING UNTIL CROSSING THE CHEDDAR CURTAIN INTO WISCONSIN. CIRRUS CANOPY DOES BLANKET MUCH OF THE CWA...BUT DESPITE THE CIRRUS CAN SEE WHAT APPEARS TO BE SFC BASED CUMULUS DEVELOPING OVER ESPECIALLY SOUTHERN AND WESTERN PORTIONS OF THE CWA. IN ADDITION...WATER VAPOR IMAGERY SHOWS THAT THE SHORTWAVE TROUGH OVER MISSOURI THAT WE'VE BEEN EYEING ALL DAY IS MOVING INTO WESTERN ILLINOIS. ACARS SOUNDINGS OUT OF KSTL AT 1800 UTC AND ABOUT AN HOUR AND A HALF LATER SHOW EVIDENCE OF SOME SYNOPTIC SCALE ASCENT WITH COOLING/MOISTENING IN THE 900-800MB LAYER. CONTINUED LOW LEVEL MOIST ADVECTION COMBINED WITH SOME ADDED SYNOPTIC SCALE ASCENT SHOULD BE ENOUGH TO ALLOW ATMOSPHERE TO RECOVER FROM THE EARLY AFTERNOON ELEVATED STORMS WITH MLCAPES POSSIBLY NEARING 2000 J/KG AGAIN BEFORE THE AFTERNOON IS OUT OVER OUR WESTERN CWA. SURFACE ANALYSIS SHOWS INTENSIFYING SURFACE MOISTURE CONVERGENCE OVER WESTERN ILLINOIS CORRESPONDING TO EASTWARD MOVING WEAK COLD FRONT. HAVE SEEN A RECENT UPTICK IN CONVECTIVE DEVELOPMENT IN THIS REGION FROM NORTH OF STL TO NEAR GBG. ITS UNCLEAR WHETHER ATMOSPHERE WILL DESTABILIZE SUFFICIENTLY FOR THESE STORMS TO BECOME SEVERE...BUT AT THIS POINT THEY APPEAR TO BE THE PRIME POTENTIAL CANDIDATES FOR MOST OF THE CWA. SHOULD DEEP AND SUSTAINED CONVECTION FORM HERE DEEP LAYER SHEAR REMAINS SUPPORTIVE OF ORGANIZED AND POSSIBLY EVEN SUPERCELLULAR STORMS WITH POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS...WITH FAIRLY IMPRESSIVE DEEP LAYER SHEAR. ELSEWHERE...ISOLATED THUNDERSTORMS ARE DEVELOPING OVER SOUTHEAST CWA AND WITH VERY STRONG INSTABILITY IN THIS AREA SOME SEVERE POTENTIAL COULD EXISTS DESPITE THE SOMEWHAT LESSER INSTABILITY. FINALLY...BOW ECHO EAST OF STL COULD THREATEN OUR EXTREME SE CWA IN A FEW HOURS IF IT MAINTAINS ITSELF. SEVERE POTENTIAL IS NOT TREMENDOUS...BUT CERTAINLY DOES EXIST AND WILL REQUIRE CLOSE MONITORING. IZZI .DISCUSSION... 351 PM CDT OVERNIGHT THROUGH LATE WEEK... UPPER LOW ON THE SD-MN BORDER WILL CONTINUE TO BE THE MAIN FEATURE CONTROLLING THE WEATHER ACROSS THE LOCAL AREA THROUGH FRI. WHILE IT HAS LIFTED NORTH-NORTHEASTWARD FROM FROM FAR NORTHEASTERN NE DURING THIS MORNING AND EARLY THIS AFTERNOON IT WILL TURN TO THE EAST OVERNIGHT AS IT COMES UNDER THE INFLUENCE OF THE PAIR OF CANADIAN UPPER LOWS OVER NORTHERN HUDSON BAY AND NEW FOUNDLAND. AFTER CURVING TO THE EAST TONIGHT THE UPPER MIDWEST UPPER LOW SLOWLY MOVES ACROSS WI WED AND WED NIGHT...THEN THE WESTERN AND CENTRAL GREAT LAKES ON THU. SHORT WAVES/DISTURBANCES WILL PERIODICALLY ROTATE AROUND THE UPPER LOW AND ACROSS THE FORECAST AREA THOUGH EXACT TIMING QUESTIONABLE BEYOND TONIGHT. DAYTIME HEATING NOW THAT WE ARE AT THE LONGEST DAYS OF THE YEAR WILL LIKELY FAVOR MOST COVERAGE/GREATEST THREAT OF THUNDERSTORMS WILL BE DURING THE AFTERNOONS AND EVENINGS OF WED AND THU. WHILE THE UPPER LOW IS PROGGED TO BE OVER SOUTHERN ONTARIO BY FRI MODELS DO SHOW A COLD FRONT LINGERING BACK ACROSS THE AREA UNDER CYCLONIC FLOW SHOW HAVE HELD ON TO A SLIGHT CHANCE OF SHOWERS FOR THE DAYTIME ON FRI. COOLER AIR STARTS TO SPREAD ACROSS THE AREA FRI ON THE BACK SIDE OF THE SYSTEM AS IT GRADUALLY WORKS ITS WAY EASTWARD OVER THE GREAT LAKES. HIGH PRESSURE BUILDING FROM CENTRAL CANADA AND THE NORTHERN PLAINS LATER FRI AND FRI NIGHT WILL RESULT IN MOSTLY CLEAR AND DRY CONDITIONS FOR THE LOCAL AREA AS THE CENTER OF THE ANTICYCLONE SETTLES OVER THE UPPER GREAT LAKES. THIS HIGH WILL ALSO KEEP THE REFRESHINGLY COOL TEMPERATURES OVER THE AREA THROUGH THE WEEKEND...WITH SOME HELP OF WEAK DAY-TIME LAKE BREEZES. TRS && .DISCUSSION... 351 PM CDT OVERNIGHT THROUGH LATE WEEK... UPPER LOW ON THE SD-MN BORDER WILL CONTINUE TO BE THE MAIN FEATURE CONTROLLING THE WEATHER ACROSS THE LOCAL AREA THROUGH FRI. WHILE IT HAS LIFTED NORTH-NORTHEASTWARD FROM FROM FAR NORTHEASTERN NE DURING THIS MORNING AND EARLY THIS AFTERNOON IT WILL TURN TO THE EAST OVERNIGHT AS IT COMES UNDER THE INFLUENCE OF THE PAIR OF CANADIAN UPPER LOWS OVER NORTHERN HUDSON BAY AND NEW FOUNDLAND. AFTER CURVING TO THE EAST TONIGHT THE UPPER MIDWEST UPPER LOW SLOWLY MOVES ACROSS WI WED AND WED NIGHT...THEN THE WESTERN AND CENTRAL GREAT LAKES ON THU. SHORT WAVES/DISTURBANCES WILL PERIODICALLY ROTATE AROUND THE UPPER LOW AND ACROSS THE FORECAST AREA THOUGH EXACT TIMING QUESTIONABLE BEYOND TONIGHT. DAYTIME HEATING NOW THAT WE ARE AT THE LONGEST DAYS OF THE YEAR WILL LIKELY FAVOR MOST COVERAGE/GREATEST THREAT OF THUNDERSTORMS WILL BE DURING THE AFTERNOONS AND EVENINGS OF WED AND THU. WHILE THE UPPER LOW IS PROGGED TO BE OVER SOUTHERN ONTARIO BY FRI MODELS DO SHOW A COLD FRONT LINGERING BACK ACROSS THE AREA UNDER CYCLONIC FLOW SHOW HAVE HELD ON TO A SLIGHT CHANCE OF SHOWERS FOR THE DAYTIME ON FRI. COOLER AIR STARTS TO SPREAD ACROSS THE AREA FRI ON THE BACK SIDE OF THE SYSTEM AS IT GRADUALLY WORKS ITS WAY EASTWARD OVER THE GREAT LAKES. HIGH PRESSURE BUILDING FROM CENTRAL CANADA AND THE NORTHERN PLAINS LATER FRI AND FRI NIGHT WILL RESULT IN MOSTLY CLEAR AND DRY CONDITIONS FOR THE LOCAL AREA AS THE CENTER OF THE ANTICYCLONE SETTLES OVER THE UPPER GREAT LAKES. THIS HIGH WILL ALSO KEEP THE REFRESHINGLY COOL TEMPERATURES OVER THE AREA THROUGH THE WEEKEND...WITH SOME HELP OF WEAK DAY-TIME LAKE BREEZES. TRS && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 22Z... * CONVECTIVE TIMING/COVERAGE THIS AFTERNOON/EVENING. * GUSTY SOUTH WINDS. * POTENTIAL FOR MVFR CIGS OVERNIGHT INTO WEDNESDAY MORNING. BMD //DISCUSSION...UPDATED 18Z... UPDATE 20Z...LOOKING LIKE THERE WILL BE A LULL IN THE ACTION AFTER THIS FIRST BATCH OF SHRA/TSRA HAS MOVED OUT OF THE TERMINALS AREA. REMOVED THE TEMPO GROUPS FOR TS UNTIL TIMING BECOMES MORE OBVIOUS. PREVIOUS DISCUSSION SOUTHERLY FLOW OF MOIST UNSTABLE AIR CONTINUING THIS AFTERNOON. APPROACHING UPPER LEVEL WAVE WILL PROVIDE LIFT. TSRA DEVELOPING OVER WESTERN IL WILL SPREAD INTO THE TERMINAL AREAS BY 19Z-20Z. THEN TSRA CONTINUING INTO THE EVENING HOURS. WITH AMPLE LOW LEVEL MOISTURE IN PLACE THERE IS POTENTIAL FOR MVFR CIGS DEVELOPING IN THE OVERNIGHT HOURS AND PERSISTING INTO WEDNESDAY MORNING. PAW //ORD AND MDW CONFIDENCE...UPDATED 22Z... * LOW TO MEDIUM CONFIDENCE TIMING/COVERAGE TSRA. * MEDIUM TO HIGH CONFIDENCE IN WIND FORECAST. * MEDIUM CONFIDENCE IN MVFR CIGS OVERNIGHT/WEDNESDAY MORNING. BMD //OUTLOOK FOR ORD/MDW FOR 00Z THURSDAY-12Z TUESDAY...UPDATED 12Z... * WEDNESDAY NIGHT...CHC SHRA...MVFR CIGS POSSIBLE. * THURSDAY...MVFR CIGS. CHANCE OF SHRA. * FRIDAY...VFR. * SATURDAY...VFR. * SUNDAY...VFR. CHANCE TS...MVFR CIGS POSSIBLE. * MONDAY...VFR. CHANCE TS...MVFR CIGS POSSIBLE. SHEA && .MARINE... 159 PM CDT LOW PRESSURE ACROSS IOWA WILL CONTINUE TO BE THE PRIMARY WEATHER MAKER FOR THE NEXT SEVERAL DAYS AS IT SLOWLY LIFTS EAST NORTHEASTWARD ACROSS THE UPPER MISSISSIPPI VALLEY AND ACROSS THE WESTERN GREAT LAKES BY LATE THIS WEEK. A WARM FRONT ...ASSOCIATED WITH THIS LOW...WILL SLOWLY LIFT NORTHWARD ACROSS LAKE MICHIGAN DURING THIS PERIOD. WINDS WILL REMAIN SOUTH TO SOUTHWESTERLY TO THE SOUTH OF THE WARM FRONT AND EASTERLY TO THE NORTH. EASTERLY WINDS ACROSS THE FAR NORTHERN SECTION OF THE LAKE WILL CONTINUE AROUND 25 KT TONIGHT. HOWEVER...AS THE LOW APPROACHES AND MOVES OVERHEAD LATE WEDNESDAY AND THURSDAY THE WINDS WILL BECOME LIGHT AND VARIABLE ACROSS THE NORTH. WINDS WILL ALSO BE INCREASING OUT OF THE SOUTHWEST ACROSS THE FAR SOUTHERN SECTION OF LAKE MICHIGAN ON WEDNESDAY IN RESPONSE TO THE APPROACHING SURFACE LOW. THE OFFSHORE COMPONENT TO THE WINDS WILL LIKELY PRESENT THE ILLINOIS AND INDIANA NEAR-SHORE WATERS WITH THE HIGHEST WINDS. THESE WINDS COULD BE NEAR SMALL CRAFT CRITERIA. THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD THIS AFTERNOON AND EVENING. THEREFORE...A FEW PERIODS OF STORMS WILL LIKELY AFFECT MUCH OF LAKE MICHIGAN THROUGH WEDNESDAY. HIGH PRESSURE WILL SETTLE OVER THE LAKE THIS WEEKEND. THIS WILL BRING A PERIOD OF LIGHT AND VARIABLE WINDS INTO EARLY NEXT WEEK. KJB && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 420 PM CDT TUE JUN 21 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 222130- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 420 PM CDT TUE JUN 21 2011 /520 PM EDT TUE JUN 21 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS...A FEW OF THE STRONGER STORMS MAY PRODUCE: DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...HEAVY DOWNPOURS. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS NORTH CENTRAL AND NORTHEAST ILLINOIS AS WELL AS NORTHWEST INDIANA DURING THE LATE AFTERNOON AND EARLY EVENING. ADDITIONAL THUNDERSTORMS WILL MOVE ACROSS NORTHWEST ILLINOIS AND NORTHWEST INDIANA DURING THE MID EVENING HOURS. DISCUSSION: ADDITIONAL THUNDERSTORMS WILL CONTINUE TO DEVELOP IN CENTRAL AND NORTHERN ILLINOIS AS WELL AS NORTHWEST INDIANA LATE THIS AFTERNOON AND EARLY THIS EVENING...AND WILL BE MOVING NORTH-NORTHEAST ACROSS THE OUTLOOK AREA. THUNDERSTORMS IN SOUTHWEST ILLINOIS LATE THIS AFTERNOON WILL MOVE INTO NORTHEAST ILLINOIS AND NORTHWEST INDIANA DURING THE MID EVENING HOURS. STORMS HAVE BEEN...AND WILL CONTINUE TO MOVE AT A RATHER QUICK SPEED SO WHILE BRIEF HEAVY DOWNPOURS MAY OCCUR ONLY LOCALIZED FLOODING OF POOR DRAINAGE AND LOW-LYING AREA ARE EXPECTED THIS EVENING. PORTIONS OF THE KANKAKEE AND ILLINOIS RIVERS WILL REMAIN IN FLOOD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY. PORTIONS OF THE KANKAKEE AND ILLINOIS RIVERS WILL REMAIN IN FLOOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-222130- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 420 PM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY THIS EVENING. ANY THUNDERSTORM IS DANGEROUS DUE TO LIGHTNING. SOME STORMS MAY BE STRONG THIS WEEKEND...WITH A FEW CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 50 KT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY. COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-222130- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 420 PM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY. ANY THUNDERSTORM IS DANGEROUS DUE TO LIGHTNING. A FEW OF THE STRONGER STORMS COULD PRODUCE WIND GUSTS OF 35 TO 50 KT. THERE WILL BE AREAS OF FOG AND REDUCED VISIBILITY ON NORTHERN AND CENTRAL PORTIONS OF THE LAKE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS WEDNESDAY AND THURSDAY...MAINLY ON THE NORTHERN AND CENTRAL SECTIONS OF THE LAKE. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF THE LAKE MONDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
234 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND GST ESE HARVARD 42.42N 88.61W
06/21/2011 M51 MPH MCHENRY IL MESONET
&&
IZZISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 558 PM CDT TUE JUN 21 2011 ILZ010-212315- LEE IL- 558 PM CDT TUE JUN 21 2011 ...SPECIAL WEATHER STATEMENT... AT 554 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WALTON...MOVING NORTH AT 25 MPH. NICKEL SIZE HAIL AND WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE...WALTON AND AMBOY AROUND 615 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4184 8952 4183 8920 4158 8930 4158 8956 IZZI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
625 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM FUNNEL CLOUD 4 NNW KINGSTON 42.15N 88.79W
06/21/2011 BOONE IL TRAINED SPOTTER
&&
ACSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
626 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 AM TORNADO 2 SE BONFIELD 41.13N 88.03W
06/20/2011 KANKAKEE IL LAW ENFORCEMENT
TORNADO TOUCHED DOWN NEAR 8344N ROUTE 17 IN THE SOUTHEAST
PORTION OF BONFIELD. IT THEN TRACKED NORTHEAST AT 45
MPH...DISSIPATING/LIFTING NEAR 5732N 2000N...3 MILES DUE
EAST OF INCORPORATED BONFIELD...APPROXIMATELY 3 MINUTES
AFTER TOUCHING DOWN. THE TORNADO WAS RATED A HIGH END
EF-1...WITH MAXIMUM WIND SPEEDS OF 105-110 MPH. ITS PATH
LENGTH WAS 2.45 MILES AND A MAXIMUM PATH WIDTH OF ABOUT
100 YARDS.
&&
RCSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
644 PM CDT TUE JUN 21 2011
ILZ023-032-033-039-INZ010-011-019-220015-
BENTON IN-FORD IL-IROQUOIS IL-JASPER IN-KANKAKEE IL-LIVINGSTON IL-
NEWTON IN-
644 PM CDT TUE JUN 21 2011
...SPECIAL WEATHER STATEMENT...
AT 639 PM/739 PM/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES WEST OF
GIBSON CITY TO 14 MILES SOUTH OF BOSWELL...MOVING NORTH AT 40 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PAXTON... GIBSON CITY... TALBOT...
TEMPLETON... OTTERBEIN... OXFORD...
BOSWELL... CLAYTONVILLE... ATKINSON...
DUNNINGTON... CISSNA PARK... BUCKLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS
DITCHES...VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4061 8846 4062 8858 4075 8859 4076 8865
4100 8853 4100 8692 4091 8693 4091 8698
4084 8698 4083 8709 4047 8710 4048 8793
4040 8793 4040 8846
BIRKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL...CORRECTION
647 PM CDT TUE JUN 21 2011
ILZ023-032-033-039-INZ010-011-019-220015-
BENTON IN-FORD IL-IROQUOIS IL-JASPER IN-KANKAKEE IL-LIVINGSTON IL-
NEWTON IN-
647 PM CDT TUE JUN 21 2011
...SPECIAL WEATHER STATEMENT...
AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES WEST OF
GIBSON CITY TO 14 MILES SOUTH OF BOSWELL...MOVING NORTH AT 40 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PAXTON... GIBSON CITY... TALBOT...
TEMPLETON... OTTERBEIN... OXFORD...
BOSWELL... CLAYTONVILLE... ATKINSON...
DUNNINGTON... CISSNA PARK... BUCKLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS
DITCHES...VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4061 8846 4062 8858 4075 8859 4076 8865
4100 8853 4100 8692 4091 8693 4091 8698
4084 8698 4083 8709 4047 8710 4048 8793
4040 8793 4040 8846
BIRKThe Chicago radar (KLOT), 93 km away, was scanning. The volume nearest the first event began at 23:49 UTC.
74 thunderstorm wind, 2 lightning, 2 flood, 2 tornado. Local standard time, as filed.
Winds gusting to 60 mph was measured on Interstate 39 approximately one mile north of Route 18.
A tree was downed near the intersection of Route 9 and 1600 E.
A wind gust to 71 mph was measured in Pontiac. Several tree limbs were blown down, some onto power lines.
A tree limb was blown down onto power lines on South Rawson Bridge Road between Three Oaks and Crystal Lakes roads.
Lightning struck a house in the 5300 block of East Wonder Lake Road and started a fire in the attic.
Minor street flooding along with some basement flooding was reported. Storm total rainfall amounts of 1.50 inches were measured in Marseilles.
Winds gusts were estimated to 60 mph near the intersection of Normantown Road and Hudson Avenue.
Estimated gusts to 65 mph occurred one block south of Four Seasons Boulevard and Victoria Park Circle.
Estimated 65 mph winds occurred near the intersection of Caton Farm Road and Essington Road.
Five trees were blown down across parts of Bluff Road. Other tree limbs and power lines were blown down.
The sidewall of an aluminum shed was blown down.
Transformers exploded when an estimated 75 mph gust occurred near the intersection of Roosevelt Road and County Farm Road.
Winds gusting to 66 mph were measured at the Lewis University Airport AWOS and 60 mph at the National Weather Service office nearby.
A 15 inch diameter tree was split down the middle with a 6 inch diameter branch broken off.
A National Weather Service storm survey confirmed an EF1 tornado touched down near Sunnydale Park and lifted near 55th and Main in Downers Grove. Most of the damage was to trees. Many mature hardwood trees had been snapped or knocked down. A fence was blown down at Downers Grove High School. An estimated 35 homes were damaged by falling trees.
Small trees were blown down.
A house was struck by lightning on Carol Street causing extensive structural damage.
A huge oak tree was uprooted along 26th Place in Brookfield. The tree fell on top of a house, but all of the large limbs remained in the air and no damage was reported to the roof. Additional trees, tree limbs and power lines were blown down in Brookfield.
Tree limbs as large as 18 inches in diameter were blown down between the intersections of 63rd and Main Street and 59th Street and Fairview. Structural damage was also reported to roofs.
At least 50 trees were blown down with damage to hundreds of other trees. Tree limbs fell onto houses and cars. A transmission line that supplies electricity to the southern half of the city was also blown down, in addition to numerous other power lines.
Winds were estimated between 60 and 75 mph across portions of east-central DuPage County causing numerous branches to fall and power outages. A large tree fell onto Route 53 approximately one mile north of Roosevelt Road blocking the northbound lane in Lombard. A 14 inch diameter tree fell onto a car near the intersection of Fordham Way and Longford Drive in Westmont. Also in Westmont, a neighborhood near 55th Street and Clarendon Hills Road had numerous 10 inch diameter or greater tree limbs blown down. A garage was heavily damaged by a falling tree in Elmhurst and a large tree was snapped off at its base on Berteau in Elmhurst.
Emergency managers in DuPage County measured 62 mph wind gusts in Wheaton while a mesonet just north of Wheaton measured 59 mph wind gusts.
A 100 foot tall maple tree was blown down onto a house causing signficant damage to the roof and attic.
The west side of La Grange was hit the hardest with numerous trees, tree limbs and power lines blown down. Some streets were completely blocked due to the fallen trees. Six homes and one garage were damaged by the falling trees and limbs and at least one vehicle was damaged.
Hundreds of trees were damaged in Villa Park. About 20 mature trees were removed due to severe damage.
A 14 inch diameter, 20 foot long tree limb fell on a porch on Ashland Avenue. Several homes and at least one car were damaged.
The City of Chicago Streets and Sanitation reported 1,120 tree emergencies, which can range from a tree limb blown down to an entire tree blown over or uprooted.
The top of a huge tree was snapped off and crashed through part of a bedroom of a house causing significant damage.
A tree was blown down on Gray Street. Tree limbs and power lines were also blown down in parts of Geneva.
Local media reported that two people were in serious to critical condition after their car was crushed by a falling tree near the intersection of Farragut Avenue and Leavitt Street.
A roof was blown off a building on Waveland. Part of the roof was tangled in nearby power lines.
High winds blew over several bleachers, blew down a fence along with many downed trees in Redmond Park. Numerous trees and tree limbs were blown down in parts of Bensenville. Some of the trees fell onto cars.
Three medium sized trees were blown over.
A 14 inch diameter tree fell on a car near Fordham Way and Longford Drive.
A 14 inch diameter tree was uprooted near the intersection of Fairview Avenue and Gierz Street.
The top of a 6 to 8 inch diameter maple tree was snapped off near Cass Avenue and 63rd Street.
Numerous tree limbs were blown down near 55th Street and Clarendon Hills Road. Some tree limbs were 10 inches or greater in diameter.
Multiple whole trees were blown down northeast of Cumberland Parkway.
Numerous trees, tree limbs and power lines were blown down. Many trees fell onto houses and garages. The roof of an apartment building on Chestnut Street was blown off.
A large tree was blown down near the Rosemont Fitness Center. Part of the tree damaged 8 feet of chain link fence. Other tree limbs were blown down.
In Harwood Heights, every block had either broken trees or tree limbs. Some streets were completely blocked by fallen trees. A few cars were damaged by fallen trees. One car was damaged by a live powerline when it started a fire. Numerous other powerlines were blown down.
Numerous trees, tree limbs and power lines were blown down. One tree fell onto a parked car on Keating Avenue.
Numerous trees, tree limbs and power lines were blown. Some trees and limbs fell on cars causing damage. A 40 foot tall tree was completely uprooted on Kolmar Street and fell onto a house. Twelve inch diameter tree limbs were blown down near Skokie Village Hall.
A tornado touched down near the intersection of We Go Trail and Golf Road and moved north-northeast before lifting near the intersection of North Pine Street and Kensington Road. Most of the damage was fallen trees, a few of which fell onto houses causing structural damage. An estimated 2,000 trees were damaged in Mt. Prospect with 130 completely blown down or that needed to be removed. Most of the tree damage was in and near the path of the tornado.
Tree limbs, utility poles and power lines were blown down. A large tree limb fell on a parked car causing significant damage.
Trees, tree limbs and power lines were blown down. Over 100 trees were blown down or needed to be completely removed. Numerous grocery stores and restaurants had to rent refrigerated trucks or ship perishable items to warehouses due to extended power outages. Three cars were damaged by falling tree limbs including one on Neva Avenue, one on Touhy Avenue and a one on Oakton Street.
Several large trees were blown down near Dempster Street, approximately two blocks east of Interstate 94. One tree fell onto a car. Several 12 inch diameter trees were uprooted near the intersection of Laramie Avenue and Golf Road.
Wind gusts were estimated to 70 mph. Numerous trees, tree limbs and power lines were blown down in Morton Grove.
Wind gusts were estimated to 60 mph in Des Plaines with multiple large tree limbs blown down near the intersection of Golf Road and Wolf Road.
Wind gusts were estimated to 60 mph.
Part of the roof of a building on Malmo Drive was ripped off.
A 35 foot by 40 foot section of an apartment building roof was blown off a multifamily residence on Josephine Street in Maine Township.
Numerous trees, tree limbs, utility poles and power lines were blown down. A transformer was completely blown off a utility pole. A large tree fell onto a house on Oakwood Street but only caused damage to the gutters. Damage was also reported to netting and fencing at a golf course.
Tree limbs and power lines were blown down.
Tree limbs and power lines were blown down.
Trees, tree limbs and power lines were blown down in many areas in Prospect Heights. A large tree was completely uprooted along the Willow Sloughs. The roof of an apartment building on Wolf Road was blown off.
Tree limbs and power lines were blown down.
Wind gusts to 81 mph were measured at Chicago Executive Airport. Roof damage was reported to three hangers. Four airplanes were damaged, with two of them flipped over. Approximately 1,000 feet of fencing was destroyed. A willow tree was uprooted on Wolf Road in Wheeling.
Estimated wind gusts to 70 mph occurred in Schaumburg.
Wind gusts were estimated to 60 mph. Tree limbs and power lines were blown down.
Wind gusts were estimated to 65 mph.
Numerous large trees, tree limbs and power lines were blown down. Several roads were blocked by the fallen trees.
A large section of a tree was blown down narrowly missing a house.
Trees, tree limbs and power lines were blown down in many areas. Some trees fell onto houses and other buildings. Power outages lasted several days causing significant food spoilage.
Hundreds of trees were damaged in and around the Buffalo Grove area. Utility poles and power lines were also blown down.
Heavy rain caused 5 to 6 inches of standing water at the intersection of County Road 15 and County Road 30.
Several tree limbs 6 to 14 inches in diameter were blown down near Milwaukee Avenue and Lake Cook Road.
Numerous trees, tree limbs and power lines were blown down.
Tree limbs and power lines were blown down in Highland Park. A large tree was uprooted along Sheridan Road. When a back-up generator kicked on at a water plant, it created a pressure surge that blew a fist-sized hole in a water main.
Approximately 300 trees were damaged in Lake Forest with 35 trees blown down or were damaged severely enough to be removed.
Trees, tree limbs and power lines were blown down.
Wind gusts were estimated to 60 mph.
Wind gusts were estimated to 60 mph approximately one mile north of Interstate 94 on Bradley Road.
Wind gusts were estimated to 60 mph near the intersection of North Avenue and Ridgeland Avenue where multiple 30-foot long branches were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2011Every state in 2011This day in weather historyThe tornado archive for Illinois, 2011Warnings in Illinois, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 322162, 322164, 322163, 322165, 330588, 330589, 330598, 322307, 322308, 322309, 327804, 322310, 324656, 322311, 322312, 322313, 322314, 322315, 322320, 326669, 326756, 324040, 327829, 322322, 322323, 326687, 327822, 328039, 326743, 330549, 326701, 326676, 322326, 326683, 326691, 322327, 324022, 324024, 324026, 324030, and more.